Alert archive / Indiana / Gale Watches in 2011
Gale Watch 7, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Oct 17, 2011, 4:26 PM EDT. It took effect at Oct 19, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 4:26 PM EDT (20:26 UTC)
- In effect from
- Oct 19, 2011, 8:00 AM EDT
- Expired
- Oct 18, 2011, 5:36 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
691 WHUS73 KIWX 172026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 PM EDT MON OCT 17 2011 LMZ043-046-180430- /O.EXT.KIWX.SC.Y.0054.000000T0000Z-111018T2100Z/ /O.NEW.KIWX.GL.A.0007.111019T1200Z-111021T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TUESDAY. * WINDS: WEST 15 TO 25 KNOTS...BECOMING NORTHWEST 10 TO 20 KNOTS TUESDAY MORNING. NORTHWEST WINDS INCREASING TO 35 KNOT GALES ON WEDNESDAY WITH GUSTS TO 45 KNOT GALES WEDNESDAY AFTERNOON. * WAVES: 6 TO 9 FEET TONIGHT SUBSIDING TO 3 TO 6 FEET TUESDAY...THEN BUILDING TO 8 TO 12 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
022 WHUS73 KIWX 180155 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 955 PM EDT MON OCT 17 2011 LMZ043-046-181000- /O.CON.KIWX.SC.Y.0054.000000T0000Z-111018T2100Z/ /O.CON.KIWX.GL.A.0007.111019T1200Z-111021T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 955 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. * WINDS: WEST 10 TO 20 KNOTS OVERNIGHT WITH GUSTS TO 25 KNOTS...BECOMING NORTHWEST 10 TO 20 KNOTS TUESDAY MORNING. NORTH WINDS INCREASING TO 35 KNOT GALES ON WEDNESDAY WITH GUSTS TO 45 KNOT GALES WEDNESDAY AFTERNOON. * WAVES: 5 TO 8 FEET TONIGHT SUBSIDING TO 3 TO 6 FEET TUESDAY... THEN BUILDING TO 10 TO 14 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
919 WHUS73 KIWX 180936 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 536 AM EDT TUE OCT 18 2011 LMZ043-046-181745- /O.EXT.KIWX.SC.Y.0054.000000T0000Z-111019T1500Z/ /O.CAN.KIWX.GL.A.0007.111019T1200Z-111021T0300Z/ /O.NEW.KIWX.SR.A.0001.111019T1500Z-111021T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 536 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WATCH HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY. * WINDS: WILL BECOME NORTH WEDNESDAY AND INCREASE TO 35 TO 40 KNOT GALES. STORM FORCE WINDS WITH GUSTS TO 55 KNOTS ARE POSSIBLE WEDNESDAY MORNING THROUGH THURSDAY EVENING. WINDS WILL DIMINISH OVERNIGHT THURSDAY, * WAVES: WILL INCREASE TONIGHT AND WEDNESDAY WITH WAVES OVER 20 FEET EXPECTED WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Oct 17, 3:12 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 17, 3:12 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT MON OCT 17 2011
.SHORT TERM...
IMPRESSIVE UPSTREAM SW TROUGH DIGGING THROUGH NRN CO THIS AFTN OF
WHICH WILL BRING QUITE A STORM TO THE GREAT LAKES LT THIS PD AND
INTO THE LONG TERM.
AHD OF THIS SYS...SUNNY SKIES AND INSOLATION WERE DRIVING FAIRLY
DEEP MIXING W/GUSTY WINDS. THESE WILL QUICKLY SUBSIDE TWD SUNSET.
OTHERWISE MID LVL MSTR WAS STREAKING EWD AHD OF EJECTING CNTRL
ROCKIES STORM W/RAIN BREAKING OUT IN EARNEST ACRS NE AND IA.
XPC MOST OF THIS WILL FALTER COMING EAST GIVEN EXTREMELY DRY LL
AIRMASS IN PLACE CURRENTLY. HWVR PROXIMITY OF LOW TO MID BAROCLINIC
ZONE FM YDA ACRS DOWNSTATE IN MAY STILL PROVIDE ENOUGH FOCUS FOR
LIGHT RAIN FAR SRN CWA LATE TONIGHT IN RESPONSE TO HGT FALLS
SHIFTING TWD THE MID MS VALLEY AND BACKING FLOW ALOFT. NOT ENTIRELY
SOLD ON FAST SATURATION SEEN IN SOME MODEL GUIDANCE AND WILL
GENERALLY HOLD W/LOWER BOUND CHC POPS FAR SOUTH.
RAPIDLY SHARPENING MID LVL TROUGH ANTICIPATED LATE TUE ALONG W/A
DVLPG VIGOROUS FNTL SCALE CIRC XPCD. TRENDS ARE NO DOUBT OBVIOUSLY
WWD VS PRIOR SOLUTIONS AND HEDGE SLIGHTLY FURTHER THROUGH REQUIRED
CAT POP MENTION AS DVLPMNT OF NEG TILTED TROUGH AXIS BY WED SHLD
PROMOTE A FARTHER WEST ADJUSTMENT OF HGT FIELD. STG AGEOSTROPHIC
RESPONSE AND EVENTUAL DEEPLY FORCED SATURATION WILL BRING ABOUT SIG
RAINFALL INCLUDING A CHC FOR THUNDER BUT WHICH SHLD HOLD OFF UNTIL
WED AFTN IN LINE W/MATURING TROWAL AND MAX CYCLONE INTENSITY. THUS
RAISED POPS APPRECIABLY THROUGH THE PD.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY
THE LONG TERM PERIOD WILL BE DOMINATED BY FAST WESTERLY FLOW AS THE
NORTHERN TIER REMAINS UNDER THE INFLUENCE OF THE STOUT NORTHERN PAC
UPPER JET. A VERY STRONG NEGATIVELY TILTED UPPER TROUGH IS EXPECTED
TO SUPPORT DEEP CYCLOGENESIS OVER THE EASTERN GREAT LAKES...WITH A
POTENT CYCLONICALLY CURVED UPPER JETLET IN EXCESS OF 140 KNOTS
EXPECTED TO CONTINUE TO BIAS SOLUTIONS WEST AS THE MODEL GENERATED
SFC LOW CONTINUES TO ADJUST WHERE THE STRONGEST JET INDUCED
SECONDARY CIRCULATION BECOMES ESTABLISHED. HENCE...WILL CONTINUE TO
FAVOR A WEST BIAS TO THE LL ISENTROPIC UPGLIDE FIELDS...WHICH AT
THIS POINT FAVORS A UKMET-GFS-ECMWF SOLUTION. OTHERWISE...A TREND TO
THE ECMWF IS FAVORED BEYOND FRI GIVEN FAST WESTERLY NORTHERN STREAM
INFLUENCED FLOW...WHICH IS TYPICALLY HANDLED BETTER IN IT/S
SOLUTIONS.
WEDNESDAY-THUR...DEEP SFC CYCLONE WILL PROPAGATE NORTH TROUGH
OH...SUPPORTING A VERY INTENSE LL TROWAL...CLEARLY EVIDENT IN H85
THETA-E FIELDS...AS WELL AS 295K CHARTS. THIS FEATURE COMBINED WITH
AMPLE MOISTURE ADVECTION/STRONG LARGE SCALE ASCENT/AND INCREASING
SFC CONVERGENCE WILL SUPPORT A HIGH PROB OF RAIN OVER THE FA...ESP
THE EASTERN HALF. RAIN WILL BECOME MORE WIDESPREAD THROUGH THE DAY
WED...WITH THE POTENTIAL FOR ISOLD THUNDER NEAR THE TROWAL WHERE THE
RELEASE OF CSI IS LIKELY. QPF AMOUNTS OF AN INCH OR MORE IS
CERTAINLY POSSIBLE OVER PORTIONS OF THE EASTERN FA...ESP IF THE
DRY SLOT REMAINS WELL EAST. WINDS WILL INCREASE OUT OF THE NNE AND
REMAIN GUSTY THROUGH THURSDAY...WITH EXPECTED GALES OVER LK MI...AND
THE POTENTIAL FOR STORM FORCE WINDS. CAA WILL ENSUE LAT WED INTO
THUR...WITH LAKE INDUCED INSTABILITY INCREASING...SUPPORTING AN
INCREASING POTENTIAL FOR A PERIOD OF LAKE EFFECT RAIN SHOWERS NW
ZONES. HAVE ADDED A LOW CHANCE POP FOR THIS THUR NIGHT INTO FRI.
CERTAINLY NOT A SLAM DUNK GIVEN DRYING LL/S IN THE PRESENCE OF
FALLING INVERSION HEIGHTS...BUT LONG TRAJECTORY FLOW WITH DELTA T/S
OF 15 TO 18C DOES THE FIT THE PATTERN GIVEN THE SEASON. BUMPED T/S
DOWN GIVEN RAIN/THERMAL FIELDS/AND MODEL TRENDS.
FRI-MON...FAST WESTERLY FLOW WILL SUPPORT A PAC SOURCE REGIME TO THE
LOCAL AIRMASS...WITH A SLOW WARMING TREND INTO THE WEEKEND.
HOWEVER...THE FLOW WILL REMAIN ACTIVE WITH THE POTENTIAL FOR ONE OR
TWO SYSTEMS SUPPORTING RAIN LOCALLY. HAVE RETAINED POPS IN THE
PERIODS WITH THE STRONGEST SIGNALS FOR PRECIP ATTM. TEMPS WILL START
BELOW NORMAL WITH A GRADUAL TREND TO NORMAL AND POSSIBLY ABOVE BY
THE WEEKEND.
&&
.AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. GUSTY SFC WINDS THIS AFTN
UNDERNEATH DEPARTING JET STREAK WILL ABATE QUICKLY TWD SUNSET.
OTHERWISE MID CLDS STREAKING EWD AHD OF STG DIGGING SW OVR NRN CO
WILL OVERSPREAD THE AREA LATE THIS AFTN. MUCH BIGGER CHGS XPCD TWD
THE END OF THE PD AS CO LOW INTENSIFIES RAPIDLY AS IT PUSHES OUT
ACRS THE CNTRL PLAINS AND WILL FOCUS ON THAT W/00Z ISSUANCE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...JC
AVIATION...THazardous weather outlook, Oct 17, 5:49 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 549 AM EDT MON OCT 17 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 549 AM EDT MON OCT 17 2011 /449 AM CDT MON OCT 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 549 AM EDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FOR MUCH OF THE TIME FROM EARLY TUESDAY THROUGH THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.